Common causes of hair loss:
- Hormonal Changes
- Some prescription, drugs,
- Some non-prescription drugs, vitamins, herbs
- Certain conditions such as diabetes/thyroid disease/lupus
- Heavy menses/iron loss
Prescription drugs that may cause hair loss
- Lotretinoin Prescribed for: Acne
- Captopril, enalapril, lisinopril Prescribed for: ACE Inhibitors(blood pressure or heart failure)
- Allopurinal Prescribed for : Gout
- Warfarin Prescribed for : Blood thinning drugs
- Valproate Sodium Prescribed for: Epilepsy
- Carbimazole, Propythlthiouracil Prescribed for: Thyroid
- Clofibrate, Bezafibrate Prescribed: Lipid- lowering drugs
*When you begin to lose your hair, think about anything that might have happened 3-6 months prior.
Some questions your doctor may ask:
- Have you been under any stress lately? job change (lost, new, layoff), death in family, illness
- Have you recently been pregnant?
- Were you recently ill or hospitalized?
- Have you recently lost weight through severe/crash dieting?
- Have you ever been diagnosed with bulimia, anorexia or any eating disorder?
- What medications are you taking?
- Have you recently started, stopped or changed method of oral contraceptives?
- Do you take hormone replacement therapy?
- What vitamins, herbs and/or homeopathic treatments are you taking?